Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 02:41:39 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632397
  • Total Topics: 47892
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Kadian  (Read 2324 times)

0 Members and 1 Guest are viewing this topic.

Offline sorryass

  • Member
  • Posts: 77
Kadian
« on: July 09, 2011, 01:10:37 PM »
Kadian,
Slow release opiate, morphine.  I take it to control the nuropathy in my feet, ankles, and hands.  I have been using Kadian for about 4 months.  It is fantasitic to help you sleep, and, I have found it has put me in a great mood.  No, Kadian does not get you high, as in hallucinations, eupohria etc.  As I mention, for me it does seem to mellow my mood.  I sleep really well with it.  But, it is not so great with the main problem, nuropathy.  I have found if I put Kadian to the test of extra walking and gardening, it does NOT controll the severe pain that lasts well into the night, and into the next day.

Before Kadian, I used another morphine derivative known as M.eslon. It worked well, only problem was, I had to use a much higher dosage.  M eslon did not help with sleep, and did not alter my mood.   Because of the high dosage, we switched to the Kadian.

Does anyone have any experiance with other derivatives of morphine?  I was taking the M.eslon for about 8 years.  The dosage kept creeping up.  I am thankfull for the Kadian, but the pain still seeps through.

Bertram, Thanks.
Once a gardener,...............er!

*Ritonavir 100mg 2-Day
*Etravirine 100mg 2-Day
*Raltegravir 400mg 2-Day
*Prezista 600mg 2-Day

Offline bear60

  • Member
  • Posts: 4,104
Re: Kadian
« Reply #1 on: July 10, 2011, 01:44:04 PM »
I dont know much about the use of morphine for neuropathy. So, I looked Kadian up and found that its pretty heavy duty stuff.
"KADIAN:
Morphine has a high risk for abuse and severe, possibly fatal, breathing problems. The risk for harm is higher if you take the wrong dose/strength, or if you take it along with other drugs that might also affect breathing. Be sure you know how to take morphine and what other drugs you should avoid taking with it. Get immediate medical help if you notice unusual slow/shallow breathing.

The higher strengths of this drug (100 or 200 milligrams per capsule) should be used only if you have been regularly taking moderate to large amounts of narcotic pain medication. These strengths may cause overdose (even death) if taken by a person who has not been regularly taking narcotic medication. Do not crush, chew, or dissolve this medication or the contents of the capsules. Taking crushed, chewed, or dissolved forms of sustained-action morphine could cause overdose.

Keep this medicine in a safe place to prevent theft, misuse, or abuse. If a child accidentally swallows this drug, get emergency medical help right away.

http://www.webmd.com/drugs/drug-1509-Kadian+Oral.aspx?drugid=1509&drugname=Kadian+Oral

Poz Bear Type in Philadelphia

Offline sorryass

  • Member
  • Posts: 77
Re: Kadian
« Reply #2 on: July 11, 2011, 03:15:51 PM »
Wow, Thanks Bear,
 I  goggeled Kadian, but the items I read did not mention the breathing problems. I take 65mg daily. As it happens, I DO have breathing problems , if I try to run, or carry heavy objects.  I do not smoke, (any-more).  Quit 5 years ago.  I did'nt have problems, just knew I should quit.  When the breathing problem showed up, I had xrays done, even went so far as to do a copd test.  The xrays were fine, but my lung capacity was a little low.  I'm thinking now it may be the Kadian.  Should not my doctor, who prescribed the Kadian, have known this?  Would have saved me some worry.   Thank you for your help, that's really interesting.
Bertram non-smoker  :)
Once a gardener,...............er!

*Ritonavir 100mg 2-Day
*Etravirine 100mg 2-Day
*Raltegravir 400mg 2-Day
*Prezista 600mg 2-Day

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.